The lidocaine "pooped out" (the clinical term, I believe). My gynecologist Dr. Lannin suggested that taking a 3-5 day break is needed and then to start using it again. All is well, but no cure. Maybe some improvement, however. Look at my post on Desonide.
I have a new specialist in pelvic pain, N.P. Abercrombie at UCSF. I am now using 5% lidocaine ointment that is made specifically for mucous membranes. It smells like spearmint for all those using it on canker sores..! She believes that my vulvar pain will be gone after 3 months of usage. That's a big statement, but so far it is going well. It hasn't burned like the other lidocaines have, possibly because it has a different base. Of course, lidocaine does burn somewhat, but this works fast and numbs you out. She said to put it on a cotton ball and place that in the vestibule. I am finding good luck just with applying it directly which avoids the cotton ball.
As a side note, she suggested trying to 1. get off some of my prescription drugs and 2. try the Andrew Weil anti-inflammatory diet. Her take as to "why" I have pain is that I have too much systemic inflation (this fits with my autonomic arousal theory).